Thunderstorm Wind, Harrison
- When
- June 27, 12:23 PM EST
- Where
- Harrison County, Harrisville
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.183, -80.883
Thunderstorm winds downed several large trees.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 27, 9:15 AM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1015 AM EDT THU JUN 27 2002 PER MORNING DATA...KEPT MENTION OF THUNDERSTORMS LIKELY THIS AFTERNOON INTO EARLY TONIGHT. FORECAST SOUNDINGS SHOW WEAK TO MODERATE INSTABILITY DEVELOPING THROUGH A DEEP LAYER...MINUS A CAP...THIS AFTERNOON AND EVENING COUPLED. ALSO THERE WILL BE SOME ORGANIZED LIFT ASSOCIATED WITH LOWLEVEL CONVERGENCE PRECEDING THE PASSAGE OF THE DEW POINT FRONT EARLY TONIGHT. CONCUR WITH SPC THINKING THAT MARGINALLY DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. HOWEVER LOCALLY HEAVY RAIN MAY BE MORE OF A THREAT PER ABNORMALLY DEEP MOISTURE...AND AN OVERALL VERTICALLY INTEGRATED WIND FLOW PATTERN CONDUCIVE TO STORM PROPAGATIONS OF LESS THAN 10 KNOTS. PER LATEST MRF...THIS ROUND OF STORMS MAY BE THE ONLY ORGANIZED OPPORTUNITY FOR PRECIPITATION INTO NEXT WEEKEND FOR THE HEAD OF THE OHIO REGION...AS THE MRF SHOWS A DEEP MIDCONTINENT RIDGE...TYPICAL FOR JULY...BECOMING ESTABLISHED. ...GIORDANO .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-272000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1024 AM EDT THU JUN 27 2002 ...SEVERE WEATHER OUTLOOK UPDATE... FOR THIS AFTERNOON AND EVENING...ACROSS THE PITTSBURGH AREA AND THE SURROUNDING HEAD OF THE OHIO REGION...THERE IS A SLIGHT RISK THAT THUNDERSTORMS WILL HAVE DAMAGING WIND AND HAIL...AND LOCALLY HEAVY RAIN. THUNDERSTORM WIND GUSTS MAY GO OVER 60 MPH...AND HAILSTONES MAY GET BIGGER THAN THREE QUARTERS INCHES IN SIZE. SINCE THUNDERSTORMS WILL BE SLOW MOVING...SOME LOCATIONS MAY GET HEAVY RAIN. IF RAIN AMOUNTS GO OVER 2 INCHES IN LESS THAN 2 HOURS...FLOODING MAY BEGIN IN POOR DRAINAGE AREAS AND ALONG SMALL STREAMS. AS A RESULT...THE SKYWARN NET MAY HAVE TO BE ACTIVATED THIS AFTERNOON OR EVENING. LISTEN FOR UPDATES.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-272000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1045 AM EDT THU JUN 27 2002 ...SEVERE WEATHER OUTLOOK UPDATE... FOR THIS AFTERNOON AND EVENING...ACROSS THE PITTSBURGH AREA AND THE SURROUNDING HEAD OF THE OHIO REGION...THERE IS A SLIGHT RISK THAT THUNDERSTORMS WILL HAVE DAMAGING WIND AND HAIL...AND LOCALLY HEAVY RAIN. THUNDERSTORM WIND GUSTS MAY GO OVER 60 MPH...AND HAILSTONES MAY GET BIGGER THAN THREE QUARTERS INCHES IN SIZE. SINCE THUNDERSTORMS WILL BE SLOW MOVING...SOME LOCATIONS MAY GET HEAVY RAIN. IF RAIN AMOUNTS GO OVER 2 INCHES IN LESS THAN 2 HOURS...FLOODING MAY BEGIN IN POOR DRAINAGE AREAS AND ALONG SMALL STREAMS. AS A RESULT...THE SKYWARN NET MAY HAVE TO BE ACTIVATED THIS AFTERNOON OR EVENING. LISTEN FOR UPDATES.
The Pittsburgh radar (KPBZ), 68 km away, was scanning. The volume nearest the first event began at 17:24 UTC.
5 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed several large trees.
Thunderstorm winds downed a few large trees.
Thunderstorm winds downed several large tree limbs and power lines.
Thunderstorm winds downed numerous trees and partially tore the roof from a house.
Thunderstorm winds downed a large tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301384, 5301385, 5301386, 5301387, 5301388.